| Catalog Number |
814550040 |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Codes |
Failure of Implant (1924); Pain (1994); Ambulation or Postural Difficulties (2544)
| Date of Event |
03/28/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).The customer has indicated that the product will not be returned to zimmer biomet for investigation as it remains implanted in the patient.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.If any further information is found that would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
Event or Problem Description
It was reported that there was a left femur fracture repair.Approximately 90 days post implantation, the patient was experiencing pain and had x-rays which indicated the distal femoral cortical screw had fractured.Patient also reported ambulation difficulties and altered gait as a result of the malfunction.The surgeon indicated implant fracture did not require explanation or revision change at this time.No external trauma or falls occurred.
Event or Problem Description
No further event information is available at the time of this report.
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated/corrected: b4; b5; d1; d2; g1; g3; g6; h1; h2; h3; h6.A definitive root cause cannot be determined.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history record(s) identified no deviations or anomalies during manufacturing.Medical records/radiographs were provided and reviewed by a health care professional.Review of the available x-rays identified the following: single ap view of the left femur labeled screw fracture demonstrates a left femoral intramedullary rod with three proximal nails for what appears to be an intertrochanteric hip fracture.Alignment and fit of the implant is appropriate.There is a fractured proximal most distal interlocking screw.Review of available medical records identified the patient reported pain in left leg, ambulation difficulties, altered gait.A broken affixus cortical screw was noted in the distal femur; 5x40mm cortical screw approximately 90 days post implant.Surgeon told patient no need to remove implants; remains implanted.No external trauma, falls, occurred a definitive root cause cannot be determined.If any further information is found that would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.